Amitriptyline and weight gain

Since starting to take Amitriptyline - started at 25mg at night then up to 50mg - my weight is piling on. I should think I've put on almost 2st in the last 18 months. I eat very healthily, go swimming twice a week plus one Aquafit class but haven't lost any weight at all. Has anyone else found that their weight has increased significantly whilst on Amytriptyline? If you stopped taking it, did you lose the gained weight?

12 Replies

oldestnewest
  • when I started on this med my weight went up but that I think was because I was sleepy and didn't want to do anything however I have been on it for a few years now and I have lost weight well so I don't think it was the meds itself.

  • I have been on it for many years now, but have never gained weight. I was 10mg initially but am on 50mg now. Maybe your thyroid is not medicated sufficiently. x

  • hiand thats weird i am opposite i am on amitrityline as wekllas other meds and have lost weight i now am just over 7 sone i normally am 8 to and a half so i dont know i suppose it depend on metabolism etc we are all different love to you and perhaps your gp could helpyou love diddle x

  • I've not gained weight but am struggling to lose it, not sure if its the meds or that i am always shattered so dont feel like doing anything. Sending gentle fibro hugs x

  • I am on Gabapectin and have put on a lot of weight

    But now I have been told to lose weight as I have a heart condition My problem is I love food any ideas ?

  • I have gained weight (over a stone in past 8 months) and I blame it partly on the Amytrip but also because I slowed down a lot at the start of taking it all. I have levelled off now and intend to try and lose it as I feel very blobby and hate the fact that I have had to go up another clothes size. Stick with it if you can and the excercise will eventually balance things out for you :) x

  • I was on the amitriptyline only 10mg then I started gabapentin 3x100mg a day. I was weighed as part of my diabetes checks and had put on a stone in 6 months. I originally thought it was the gabapentin because of the reports of others gaining weight. Btw I eat healthily but I do treat myself and I do karate twice a week and usually a nice walk at the weekend and try keep moving all the time

    I stopped the amitriptyline. And I have lost weight. I havent weighed myself but I know that clothes that didnt fit me before I was weighed are nice and lose on me.

    I think everyone will agree that its a case of trial and error with the drugs and trying to find what works with you.

    x

  • Hi

    I like so many put on weight with this. It is a known side effect as it improves your appetite but should settle after a few months. Shame doctors dont advise and give us a choice as if affected it is so hard for us to loose those extra Lbs. I changed to Nortrypteline which is slightly milder but does not add weight. Talk it through with your doctor. xx

  • Hi as anyone but weight on with meptid 200mg 4 times a day please let me know thanks yvonne hugs xx

  • yes i found out the same. but can't do with it. I don't do exercise its to painful and i get very bad headaches.

    I am not sure what else we can take instead. what can we do not to put on weight. God its another thing on top of everything else.

    Good Luck and God Bless

    I WISH YOU THE VERY BEST MY FRIEND

  • I have put on about two stone since taking Amitriptyline, I was very slim before. Thankfully I am not too bad, but I would love to be the weight I was for so many years before. I don't know whether it is the Amitriptyline or whether it's because I am completely inactive compared to the energetic active person I was before Fibro. I take 50mg Amitriptyline.

    I am hoping to get exercising again as soon as I can and lose the extra weight, I long to be slim again! Finger's crossed!

  • I started i was 119lbs after 6 mos i was146lbs i stopped them 2 mos ago and down to 128lbs so yes you do lose the weight.

You may also like...